Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 29, 2007, 2:00 PM MST for 4 counties in Wyoming. It took effect at Dec 29, 2007, 3:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2007, 2:00 PM MST (21:00 UTC)
- In effect from
- Dec 29, 2007, 3:00 PM MST
- Expired
- Dec 30, 2007, 10:04 AM MST
- In force
- 19 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 292100 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 200 PM MST SAT DEC 29 2007 ...STRONG WINDS ARE POSSIBLE TONIGHT AND SUNDAY... .STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND STRONG UPPER LEVEL WINDS ARE ANTICIPATED ACROSS CENTRAL WYOMING THIS EVENING...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. WYZ003-300600- /O.UPG.KRIW.HW.A.0015.071230T0000Z-071231T0000Z/ /O.NEW.KRIW.HW.W.0017.071229T2200Z-071231T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 200 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS EVENING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ016-300600- /O.UPG.KRIW.HW.A.0015.071230T0400Z-071231T0000Z/ /O.NEW.KRIW.HW.W.0017.071229T2200Z-071231T0000Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 200 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH DUBOIS THIS EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE... ESPECIALLY AROUND DUBOIS...ARE AREAS BORDERING THE WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ017-300600- /O.EXT.KRIW.HW.A.0015.071230T0900Z-071231T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 200 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. STRONG WINDS MAY DEVELOP ACROSS THE WIND RIVER BASIN LATE TONIGHT AND SUNDAY MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE... ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ018-300600- /O.EXT.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 200 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON. STRONG WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS THIS EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ019-300600- /O.EXT.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 200 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON. A TIGHTENING PRESSURE GRADIENT MAY CAUSE STRONG WINDS TO DEVELOP ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE FROM BEAVER RIM TO MUDDY GAP...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ C.BAKER
3 follow-up statements
000 WWUS75 KRIW 300408 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 908 PM MST SAT DEC 29 2007 ...STRONG WINDS ARE POSSIBLE TONIGHT AND SUNDAY... .STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND STRONG UPPER LEVEL WINDS ARE ANTICIPATED ACROSS CENTRAL WYOMING THIS EVENING...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. WYZ019-301200- /O.UPG.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/ /O.EXB.KRIW.HW.W.0017.071230T0600Z-071231T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 908 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE TONIGHT INTO SUNDAY...ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS THE PRESSURE GRADIENT TIGHTENS...AS A POWERFUL STORM SYSTEM APPROACHES WYOMING. SUSTAINED WINDS BETWEEN 35 AND 45 MPH ARE EXPECTED...WITH GUSTS TO 65 MPH ARE EXPECTED. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH SUNDAY EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-301200- /O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 908 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TONIGHT. WINDS OF 35 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ016-301200- /O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 908 PM MST SAT DEC 29 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. STRONG WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH DUBOIS TONIGHT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE... ESPECIALLY AROUND DUBOIS...AND AREAS BORDERING THE WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ028-030-301200- /O.EXB.KRIW.HW.A.0015.071230T1200Z-071231T0600Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 908 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY EVENING. STRONG WINDS MAY DEVELOP ACROSS MUCH OF SWEETWATER COUNTY SUNDAY...AS A VERY TIGHT PRESSURE GRADIENT DEVELOPS OVER THE AREA...AS A POWERFUL PACIFIC STORM SYSTEM APPROACHES THE REGION. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER MUCH OF SWEETWATER COUNTY THROUGH SUNDAY EVENING. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD BE READY FOR THESE VERY STRONG WINDS ON AREA ROADWAYS...INCLUDING INTERSTATE 80. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ017-301200- /O.EXT.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 908 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. STRONG WINDS MAY DEVELOP ACROSS THE WIND RIVER BASIN SUNDAY MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ018-301200- /O.EXT.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 908 PM MST SAT DEC 29 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. STRONG WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS SUNDAY MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE LANDER FOOTHILLS...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
000 WWUS75 KRIW 301012 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 312 AM MST SUN DEC 30 2007 ...STRONG WINDS ARE EXPECTED OVER MUCH OF CENTRAL AND SOUTHERN WYOMING TODAY... .STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND STRONG UPPER LEVEL WINDS WILL BE FOUND ACROSS CENTRAL WYOMING TODAY. WYZ017-301800- /O.UPG.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/ /O.EXB.KRIW.HW.W.0017.071230T1800Z-071231T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 312 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE WIND RIVER BASIN LATE THIS MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ028-030-301800- /O.UPG.KRIW.HW.A.0015.071230T1200Z-071231T0600Z/ /O.EXB.KRIW.HW.W.0017.071230T1200Z-071231T0600Z/ ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 312 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS WILL DEVELOP ACROSS MUCH OF SWEETWATER COUNTY THIS MORNING...AS A VERY TIGHT PRESSURE GRADIENT DEVELOPS OVER THE AREA AS A RESULT OF A POWERFUL PACIFIC STORM SYSTEM APPROACHING THE REGION. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED OVER MUCH OF SWEETWATER COUNTY THROUGH THE LATE EVENING HOURS. TRAVELLERS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD BE READY FOR THESE VERY STRONG WINDS ON AREA ROADWAYS...INCLUDING INTERSTATE 80. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-301800- /O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 312 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THESE STRONG WINDS ARE DUE TO A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO A POWERFUL STORM SYSTEM APPROACHING WYOMING. SUSTAINED WINDS BETWEEN 35 AND 45 MPH ARE EXPECTED...WITH GUSTS TO 65 MPH ARE EXPECTED. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR THESE HIGH WINDS THROUGH SUNDAY EVENING. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-301800- /O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 312 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP ACROSS THE CODY FOOTHILLS THIS MORNING. WEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED OVER THE AFFECTED AREA...AND WILL CONTINUE THROUGH THE AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ016-301800- /O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 312 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH DUBOIS THIS MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED... ESPECIALLY AROUND DUBOIS...AND AREAS BORDERING THE WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ018-301800- /O.EXT.KRIW.HW.A.0015.071230T1800Z-071231T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 312 AM MST SUN DEC 30 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 AM MST THIS MORNING THROUGH THIS AFTERNOON. STRONG WEST WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS LATE THIS MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE LANDER FOOTHILLS...AND WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ BRANHAM
000 WWUS75 KRIW 301704 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1004 AM MST SUN DEC 30 2007 ...THE HIGH WIND WATCHES AND WARNINGS FOR PARTS CENTRAL WYOMING HAVE BEEN CANCELLED... .THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW. WYZ019-028-030-301815- /O.CAN.KRIW.HW.W.0017.000000T0000Z-071231T0600Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 1004 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW. $$ WYZ003-016-301815- /O.CAN.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/ CODY FOOTHILLS-UPPER WIND RIVER BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS 1004 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW. $$ WYZ017-301815- /O.CAN.KRIW.HW.W.0017.071230T1800Z-071231T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 1004 AM MST SUN DEC 30 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW. $$ WYZ018-301815- /O.CAN.KRIW.HW.A.0015.071230T1800Z-071231T0000Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 1004 AM MST SUN DEC 30 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING. STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW. $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 9:44 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 29, 9:44 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 944 AM MST SAT DEC 29 2007 .SHORT TERM...UPGRADED WINTER STORM WATCH TO WARNING FOR TETONS... GROS VENTRE MOUNTAINS AND YELLOWSTONE NP. SNOWFALL OF 3 TO 7 INCHES HAS ALREADY FALLEN IN THE TETON MOUNTAINS AND SOUTHERN YELLOWSTONE NATIONAL PARK. WINDS GUSTING TO 25 TO 35 MPH WITH BLOWING AND DRIFTING SNOW ON THE MOUNTAIN PASSES AND PEAKS. CHANGED HIGH WIND WATCH TO WINTER STORM WATCH FOR THE ABSAROKA MOUNTAINS WITH THE AMOUNT OF SNOWFALL FORECAST EXPECT WHITE OUT CONDITIONS WITH THE HIGH WINDS. ISSUED HIGH WIND WATCH FOR THE CODY FOOTHILLS. TODAY THROUGH MONDAY NIGHT SNOW CURRENTLY MOVING INTO WESTERN WYOMING THIS MORNING...AND ESPECIALLY NOTED OVER TETON PASS. MODELS AT 00Z THIS EVENING INDICATED A SLOWER ARRIVAL OF THE UPCOMING WINTER STORM FOR THE WESTERN MOUNTAINS AND VALLEYS...THOUGH MORE RECENT 06Z MODEL RUNS HINTING AT A STRONGER ENTRANCE DURING THE MORNING HOURS TODAY. TIMING QUESTIONS STILL VERY EVIDENT IN FORECAST THIS MORNING. AS DECIDED EARLIER IN SIMILAR THOUGHT TO SURROUNDING WFOS...HAVE DELAYED THE ONSET OF THE WINTER STORM WATCH UNTIL THE EVENING HOURS. TAPERED BACK SNOW AMOUNTS FOR TODAY. LIGHT SNOW IS ANTICIPATED DURING THE MORNING AND AFTERNOON HOURS TODAY...THOUGH WILL BE LIGHT WITH ONLY 1 TO 2 INCHES EXPECTED OVER THE HIGHER ELEVATIONS. EXPECT HEAVIER SNOW TO REALLY MOVE INTO THE AREA DURING THE EVENING AND OVERNIGHT HOURS. HAVE NOT UPGRADED THE WINTER STORM WATCH FOR NOW TO ALLOW THE NEXT SHIFT A CHANCE TO SEE THE EVOLUTION OF THE STORM TODAY BEFORE MAKING THE FINAL DECISION. ALL MODEL RUNS CONTINUE TO INDICATE THAT WINDS WILL STRENGTHEN THIS EVENING AND OVERNIGHT AS A STRONG JET MOVES OVER THE AREA. UPPER LEVEL WINDS OF 60 TO 70 MPH WILL TRY TO MIX DOWN SUNDAY MORNING AND AFTERNOON...ESPECIALLY IMPACTING THE SOUTHERN ABSAROKA MOUNTAINS...THE GENERAL WIND RIVER BASIN ESPECIALLY AROUND DUBOIS AND THE LANDER FOOTHILLS...AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. ASSUMING THIS MIXING WILL OCCUR...CURRENTLY EXPECT WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 55 ACROSS THESE AREAS. HAVE ISSUED A HIGH WIND WATCH EFFECTIVE FROM 9 PM MST SATURDAY UNTIL 5 PM SUNDAY. TEMPERATURES ALSO CONTINUE TO BE A CHALLENGE FOR TODAY...HAVE LOWERED THE SOUTHERN ZONES A COUPLE OF DEGREES FROM THEIR PREVIOUSLY FORECAST HIGH TEMPERATURES. ELSEWHERE...CONTINUED THE WARMING TREND UNDER INCREASED CLOUD COVER. SNOW AND WIND EXPECT TO WEAKEN DURING THE EVENING HOURS OF SUNDAY. TOTAL SNOW ACCUMULATIONS ACROSS WESTERN WYOMING WILL BE 4 TO 8 INCHES IN THE VALLEYS...WITH 10 TO 14 INCHES POSSIBLE OVER THE MOUNTAIN LOCATIONS. INCREASED WINDS WILL CONTINUE INTO MONDAY...ALONG WITH LIGHT SNOW AS TROUGH MOVES SOUTH INTO NORTHERN COLORADO. MONDAY NIGHT WILL SEE SNOW TAPERING OF FURTHER...WITH ONLY THE NORTHERN THIRD OF THE CWA SEEING LIGHT SNOW THROUGH MONDAY NIGHT. LONG TERM...TUESDAY THROUGH SATURDAY TRANSITORY RIDGE MOVES ACROSS THE AREA TUESDAY AND WEDNESDAY WITH DRY CONDITIONS AND STRONG BASIN/VALLEY INVERSIONS WITH POSSIBLE FOG WEDNESDAY MORNING. THE FLOW THEN OPENS UP AGAIN THURSDAY WITH A MOIST AND DYNAMIC SOUTHWEST FLOW DEVELOPING THURSDAY NIGHT AND ESPECIALLY FRIDAY INTO SATURDAY. SEVERAL SHORTWAVES ARE FORECAST TO MOVE THROUGH IN THE ACTIVE FLOW PROVIDING PERIODS OF SNOW OUT WEST AND PROBABLY THE I-80 CORRIDOR. WILL CONFINE ALL THE POPS TO AREAS WEST OF THE DIVIDE FOR NOW EXCEPT FOR SOME CUTTING INTO THE GREEN MTNS AND RATTLESNAKE ZONE. PLENTY OF TIME TO FINE TUNE THIS AS THE TIME DRAWS NEARER. TEMPERATURES WARM CONSIDERABLY UNDER THE RIDGE AND AHEAD OF THIS DEVELOPING SOUTHWEST FLOW. WITH PLENTY OF SW GRADIENT...THE WIND CORRIDOR...CODY FOOTHILLS AND LOWER ELEVATIONS OF JOHNSON COUNTY WILL LIKELY MIX AND WARM INTO THE 30S AND 40S WITH CONSIDERABLY COLDER READINGS IN THE TRAPPED BASINS/VALLEYS. HOWEVER...AS THE GRADIENT INCREASES STATEWIDE FRIDAY EVEN THE BASINS AND VALLEYS MAY MIX OUT. WILL NUDGE THE TEMPERATURES BASED ON THIS POSSIBILITY AND SEE HOW THE PATTERN LOOKS AGAIN TONIGHT. SO AFTER A BRIEF RESPITE FROM OUR ACTIVE PERIOD TO BEGIN THE MEDIUM RANGE PERIOD...IT LOOKS LIKE IT WILL END ACTIVE AND CONTINUE WELL BEYOND THIS PERIOD. AVIATION... OCCASIONAL LIGHT SNOW WITH AREAS OF MVFR CIGS AND VSBYS WILL CONTINUE ACROSS THE WESTERN MOUNTAINS AND VCNTY KJAC/KPNA THROUGH SATURDAY MORNING. SNOW WILL INCREASE OVER THESE WESTERN AREAS SATURDAY AFTERNOON WITH WINDS INTENSIFYING SATURDAY EVENING AND CAUSING AREAS OF BLOWING SNOW AND AREAS IFR/LIFR CONDITIONS THROUGH SATURDAY NIGHT. A STRONG JET STREAK WILL CROSS THE DIVIDE SATURDAY NIGHT RESULTING IN AREAS OF SEVERE TURBULENCE AND THE POSSIBILITY OF STRONG DOWNSLOPE WINDS FROM THE SOUTHERN END OF THE ABSAROKAS DOWN THE EAST SLOPES OF THE WIND RIVER MOUNTAINS. FIRE WEATHER... LIGHT SNOW WILL BE FOUND ACROSS THE WESTERN MOUNTAINS AND VALLEYS TODAY...WITH SNOW INTENSIFYING DURING THE EVENING AND OVERNIGHT HOURS. TEMPERATURES WILL BE WARMER TODAY ACROSS THE AREA...AND WILL CONTINUE TO WARM OVER THE NEXT COUPLE OF DAYS. SNOW WILL BE HEAVY AT TIMES TONIGHT AND THROUGHOUT SUNDAY. ADDITIONALLY... STRONG WINDS WILL DEVELOP LATE SATURDAY AND LAST THROUGH THE DAY ON SUNDAY. THESE HIGHER WINDS WILL CREATE BLOWING SNOW ACROSS THE WEST. EXPECT THESE HIGH WINDS TO POTENTIALLY MOVE INTO CENTRAL WYOMING AS WELL...WITH THE WIND RIVER BASIN...SOUTHERN ABSAROKA MOUNTAINS...AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE SEEING WINDS OF 35 TO 40 MPH AND GUSTS TO 55 MPH DURING THE DAY ON SUNDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 9 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR WYZ016>019. WINTER STORM WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR WYZ002-013>015-023>025-027. WINTER STORM WARNING UNTIL 5 PM MST SUNDAY FOR WYZ001-012. HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR WYZ003. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SKRBAC FIRE WEATHER...BRANHAM
Hazardous weather outlook, Dec 29, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST SAT DEC 29 2007 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST SAT DEC 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ..WINTER STORM WATCH FOR WESTERN MOUNTAINS AND VALLEYS TONIGHT THROUGH SUNDAY AFTERNOON... ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING LATER THIS EVENING THROUGH SUNDAY... .DAY ONE...TODAY AND TONIGHT A MAJOR WINTER STORM MAY MOVE INTO THE WEST BY TONIGHT AND CONTINUE THROUGH SUNDAY. LIGHT SNOW WILL BEGIN ACROSS THE FAR WEST TODAY BUT BECOME HEAVIER TONIGHT ALONG WITH INCREASING WIND. AS THE SNOW AND WINDS INCREASE TONIGHT...TRAVEL MAY BECOME INCREASINGLY HAZARDOUS DUE TO COLD TEMPERATURES...BLOWING AND DRIFTING SNOW...LIMITED VISIBILITIES AND SLICK ROADS. USE CAUTION IF TRAVELLING THROUGH SUNDAY...ESPECIALLY OVER MOUNTAIN PASSES. VERY STRONG WEST WINDS MAY DEVELOP TONIGHT FROM THE SOUTH END OF THE ABSAROKA MOUNTAINS...SOUTH TO THE DUBOIS AREA...AND OVER TO THE LANDER FOOTHILLS...WIND RIVER BASIN AND FROM BEAVER RIM TO SWEETWATER STATION AND JEFFREY CITY. WEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATION AREAS WITH WINDS OF 50 MPH GUSTING TO 75 MPH IN THE ABSAROKA MOUNTAINS. EVEN STRONGER WINDS ARE POSSIBLE...ESPECIALLY ALONG THE LANDER FOOTHILLS LATER TONIGHT. PLEASE STAY TUNED FOR THE LATEST FORECAST AND POSSIBLE HIGH WIND WARNINGS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PACIFIC STORM WILL CONTINUE THROUGH THE DAY SUNDAY BEFORE TAPERING OFF. THE SNOW MAY BE HEAVY AT TIMES WITH STRONG WINDS CAUSING WHITE OUT CONDITIONS...ESPECIALLY OVER THE MOUNTAIN PASSES. SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE IN THE VALLEYS WITH 8 TO 18 INCHES POSSIBLE IN THE MOUNTAINS. SIGNIFICANT DRIFTING IS EXPECTED. THE POTENTIAL HIGH WIND EVENT FOR PORTIONS OF CENTRAL WYOMING WILL CONTINUE DURING THE DAY SUNDAY BEFORE DECREASING SUNDAY NIGHT. ANOTHER STORM SYSTEM MAY BRING SIGNIFICANT SNOWFALL TO FAR WESTERN WYOMING THURSDAY NIGHT AND FRIDAY. STAY TUNED AS THE ACTIVE EARLY WINTER PATTERN CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH TONIGHT ALONG WITH ANY MEASURED WIND SPEEDS. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:10 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 31 hr |
| Dec 29, 9:22 AM MST | Winter Storm Warning | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 35 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.